For about 2 months now I go into coughing fits. THese fits last about 20 minutes. They occur after I go to bed. It seems that all is well until I roll over to go to sleep. After laying awhile, I start with a small cough generated by a tickle in my throat. The tickle develops, my nose plugs up and my coughing becomes deeper. My chest feels as if it is bruised. This morning I had a deep cough that has caused a dull ache in the area of the gallbladder. (Removed about 3 years ago)
This doesn't happen every night, but most nights. I have taken Nyquil, Robitussion Cough Suppressant and Through Lozenges, all to no avail.
Please help me get a good nights sleep again!
Postnasal drip is drainage from the nose and sinuses dripping down the back of the throat. This drainage could be from a number of reasons. One is an allergic reaction to inhaling something. A second reason is a nonallergic, noninfectious inflammation. A third reason is chronic sinusitis. Postnasal drip can cause coughing fits when you roll over to go to sleep as a result of irritation of the throat and lungs. You may experience the postnasal drip as a tickle in your throat only when you lay down to sleep. A decongestant like Sudafed
Have you been evaluated by your physician? Common causes of chronic cough include asthma, allergies, and acid or gastric reflux. Please see your doctor to determine whether any of those are causing your cough.
Best of luck!
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.